Finally after 19 days things are looking up! The pain has subsided, I am managing to eat small portions (albeit relatively plain), and I have been able to spend the majority of my day outside of the bathroom! The sun has been out and my mood has lifted considerably. Hoping this flare up is now coming back to a manageable level. After reaching breaking point, and begging the doctor for some pain relief, I’ve recently been placed on dicycloverine hydrochloride.
What is dicycloverine hydrochloride?
I had never heard of this medication before, but it turns out that it is a medication designed to be used in gastro intestinal tract spasms. It is basically an anti-spasmodic tablet that helps to relieve pain and discomfort associated with gastro intestinal spasms. It is a strong medication by all accounts and therefore is not suitable for everyone! For instance it may not be suitable for those with;
- Prostrate problems
- Hiatus hernia and reflux oesophagitis
- Those who are allergic or sensitive to any of the ingredients in the medicine
- If you are pregnant- as with all medications there are side effects and this medication may not be suitable during pregnancy
Relief at last??
I have to say that dicycloverine hydrochloride has brought me some immediate relief which I’m positively suprised by. From taking my first tablet, within an hour, the pain subsided. I was in absolute agony so as you can imagine I was a very happy girl! However Its not a miracle worker and it hasnt stopped the endless trips to the bathroom just yet, or eradicate all the pain, but I have noticed that it is reducing the pain to a more tolerable level, for at least a couple of hours at a time.
The one thing I have noticed though is the powerful side effects! The first few days of this stuff left me feeling high as a kite. I spoke absolute jibberish (even more than ‘normal’), giggled for no apparent reason and had a feeling of generally being ‘spaced’. It also left me dizzy and having heart palpitations. From taking the first tablet, my pupils went very large, and my legs and arms felt very heavy and I felt like I was almost having an outer body experience. When I was talking, it was like I was seeing myself from a distance, very strange! Not something I’ve ever experienced before.
No room at the inn…
So I rang the doctors to check these effects out and was informed that it would be at least 2 weeks before I could get an appointment! I stopped the medication, but was in agony again a couple of days later. With not being able to bear the thought of having no pain relief, I decided just to half the dose and gradually reintroduce it into my system…. and it worked! The side effects lessened and it generally keeps the pain at bay for a couple of hours at a time, which is enough to get me through the day. I would say it took about 2 weeks for most of the side effects to go away. I would advise anyone who is trying this medication, to watch out for side effects and if you think it is not suited to you to speak to your Doctor as soon as possible.
When I managed to get into the Doctors I advised of what had happenned and how I feel now, and he checked blood pressure and pulse. Everything was fine and he informed me that it is a relatively safe medication long-term so to continue its use, but report back if side effects return or get worse. He thinks that as he had started me on a high dose, my body struggled to tolerate it initially.
Anyway for now I will continue with it as it is the only thing stopping, the horrific abdominal pain I’ve been getting, and I am no longer having side effects.